MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP135RH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, artoura breast tissue expander 500cc was received by the mentor failure analysis lab with no accompanying information.The device was processed on (b)(6) 2018.The device could not be associated with an existing complaint.In the absence of clarifying information, it cannot be determined why this device was returned to mentor.However, it will be conservatively reported to fda as an event requiring medical device removal from a patient.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the device history record (dhr) for the lot number 7558810 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Additional Manufacturer Narrative
On 08/21/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Product evaluation team discovered two rents.Rent a was measured approximately 1 cm and rent b measuring approximately 0.9 cm; both located on the anterior aspect.No other anomalies were discovered.Complaint could not be confirmed since there is no event to compare with.At this point, is not possible to determine a root cause of such damage.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.There is no evidence that the issue is related with manufacturing.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7759690
Report Number1645337-2018-04784
Device Sequence Number1319882
Product Code LCJ
UDI-Device Identifier00081317009481
UDI-Public00081317009481
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Catalogue NumberTEXP135RH
Device Lot Number7558810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
07/18/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/09/2018
08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;